MAUDE Adverse Event Report: COOK VASCULAR INC LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK VASCULAR INC LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiopulmonary Arrest (1765); Cardiac Perforation (2513)
Date of Event 04/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a procedure to remove the electrode, the heart got punctured.The former capped rv lead, originally implanted in 2005, was grabbed with the cook lead extractor.The lead could also be grabbed with a lead extraction needle's eye femoral snare and the outer sheath was pushed forward until there was a 2 cm distance to the tip.The lead was extracted successfully.After a moment, the patient's blood pressure dropped and open heart surgery was performed.The patient had to be reanimated (resuscitated) during the procedure.A small hole in the right ventricle was found.The patient felt well when she left the or.A section of the device did not remain inside the patient's body.The patient did require external and internal defibrillation.According to the initial reporter, the patient did not experience any adverse effects after to this occurrence.
 
Additional Manufacturer Narrative
Product code: dre.(b)(4).Investigation/evaluation: a review of complaint history and device history record along with a visual inspection and functional test of the returned device was conducted during the investigation.One used device was received with this complaint.During the evaluation, the device was inspected under magnification, and no damage, anomalies, or nonconformities that could have caused the bleeding were observed.A functional test was performed and the device functioned as intended.There are no signs that this device contained an attribute that contributed to this complaint.Based on the investigation provided and the investigation of the returned device, it is unknown if the device contacted the heart wall or if the hole was caused by the removal of the lead.No information was provided to indicate the device malfunctioned, contained a nonconformity, or was misused.We will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera) no further action is required.
 
Event or Problem Description

Brand Name
LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key5637584
Report Number1820334-2016-00298
Device Sequence Number10808363
Product Code DRE
UDI-Device Identifier00827002265172
UDI-Public(01)00827002265172(17)180930(10)N131924
Combination Product (Y/N)N
PMA/510(K) Number
K961992
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLR-NES001
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/14/2016
Device Age6 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/06/2016
Supplement Report FDA Received Date06/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;